Alert archive / Kansas / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood watch at Jul 19, 2015, 2:52 PM CDT for Ellis County, Trego County, Kansas. It took effect at Jul 19, 2015, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2015, 2:52 PM CDT (19:52 UTC)
- In effect from
- Jul 19, 2015, 7:00 PM CDT
- Expired
- Jul 20, 2015, 3:04 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411 WGUS63 KDDC 191952 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 252 PM CDT SUN JUL 19 2015 ...HEAVY RAIN IS EXPECTED ACROSS PARTS OF CENTRAL KANSAS TONIGHT... .A CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP ON THE HIGH PLAINS AND THEN PROGRESS INTO CENTRAL KANSAS LATE THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED THAT COULD CAUSE FLOODING. KSZ030-031-200400- /O.NEW.KDDC.FF.A.0002.150720T0000Z-150720T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 252 PM CDT SUN JUL 19 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS. IN WEST CENTRAL KANSAS...TREGO. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * RAINFALL COULD BE LOCALLY HEAVY AND IN EXCESS OF 2 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FINCH
2 follow-up statements
066 WGUS63 KDDC 200347 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1047 PM CDT SUN JUL 19 2015 ...HEAVY RAIN IS EXPECTED ACROSS PARTS OF CENTRAL KANSAS OVERNIGHT... .A LINE OF THUNDERSTORMS WILL PUSH EAST INTO CENTRAL KANSAS OVERNIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED CAUSING POSSIBLE FLOODING. KSZ030-031-201200- /O.CON.KDDC.FF.A.0002.000000T0000Z-150720T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 1047 PM CDT SUN JUL 19 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS. IN WEST CENTRAL KANSAS...TREGO. * THROUGH MONDAY MORNING * RAINFALL COULD BE LOCALLY HEAVY AND IN EXCESS OF 2 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
462 WGUS63 KDDC 200804 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 304 AM CDT MON JUL 20 2015 ...HEAVY RAINFALL POTENTIAL HAS ENDED THIS MORNING... .HEAVY RAINFALL IS NO LONGER A THREAT ACROSS CENTRAL AND WEST CENTRAL KANSAS. KSZ030-031-200915- /O.CAN.KDDC.FF.A.0002.000000T0000Z-150720T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 304 AM CDT MON JUL 20 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 12:29 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 12:29 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1229 PM CDT SUN JUL 19 2015 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 1232 AM CDT SUN JUL 19 2015 THUNDERSTORM CHANCES WILL CONTINUE TODAY AS SHORT RANGE MODELS INDICATE A SERIES OF H5 VORT MAXIMA CYCLING THROUGH THE SOUTHWEST FLOW ALOFT INTO THE WESTERN HIGH PLAINS. MEANWHILE, A NEAR STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE OKLAHOMA PANHANDLE NORTHEAST INTO SOUTH CENTRAL KANSAS IS EXPECTED TO BEGIN LIFTING SLOWLY NORTHWARD THIS AFTERNOON. ALTHOUGH THE FLOW ALOFT WILL REMAIN FAIRLY WEAK, SUBSTANTIAL INSTABILITY WITH MUCAPE VALUES IN EXCESS OF 3000 J/KG AND SURFACE CONVERGENCE IN THE VICINITY OF THE FRONTAL BOUNDARY WILL BE ENOUGH TO SUPPORT THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN KANSAS AS THE CAP WEAKENS LATE TODAY. DEPENDING ON WHERE THE FRONTAL BOUNDARY SETS UP, THE BEST CHANCE FOR THUNDERSTORMS LOOKS TO BE ACROSS WEST CENTRAL AND CENTRAL KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS EARLY MONDAY. THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS EXISTS WITH NAM/GFS MODEL SOUNDINGS INDICATING PW VALUES WELL IN EXCESS OF 1.5 INCHES. LOCALIZED FLOODING COULD BE AN ISSUE WITH THE STRONGEST STORMS. NEAR SEASONABLE TEMPERATURES CAN BE EXPECTED ACROSS WESTERN KANSAS TODAY AS THE AFOREMENTIONED FRONTAL BOUNDARY LIFTS ONLY SLIGHTLY NORTHWARD ACROSS SOUTHWEST AND CENTRAL KANSAS. HIGHS MAY STRUGGLE TO REACH THE 90S(F) NORTH OF THE BOUNDARY ACROSS WEST CENTRAL KANSAS, WHEREAS NEAR 100F IS STILL POSSIBLE IN SOUTH CENTRAL KANSAS SOUTH OF THE BOUNDARY. LOWS ARE EXPECTED DOWN INTO THE 60S(F) IN WEST CENTRAL KANSAS TONIGHT WITH THE LOWER TO MID 70S(F) IN SOUTH CENTRAL KANSAS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 145 AM CDT SUN JUL 19 2015 CHANCES FOR THUNDERSTORMS CONTINUE INTO MONDAY AS ANOTHER UPPER LEVEL SHORTWAVE TRANSITIONS EASTWARD ACROSS THE NORTHERN PLAINS SENDING AN ATTENDANT FRONTAL BOUNDARY SOUTHWARD THROUGH WESTERN KANSAS. THE FRONT IS STILL PROJECTED TO PUSH SOUTHWARD INTO THE TEXAS PANHANDLE AND WESTERN OKLAHOMA BEFORE STALLING OUT EARLY TUESDAY. IN WAKE OF THE FRONTAL BOUNDARY, SURFACE HIGH PRESSURE IS PROGGED TO SHIFT SOUTHEAST OUT OF THE NORTHERN PLAINS PROVIDING AN EAST TO SOUTHEASTERLY UPSLOPE FLOW ACROSS THE WESTERN HIGH PLAINS JUST NORTH OF THE BOUNDARY. THUNDERSTORMS ARE EXPECTED ACROSS THE HIGH PLAINS OF COLORADO TUESDAY AFTERNOON AS H5 VORT MAXIMA EJECTING OUT OF THE ROCKIES COINCIDES WITH STEEPENING LOW/MID LEVEL LAPSE RATES AND SIGNIFICANT INSTABILITY. THUNDERSTORMS ARE LIKELY TO SPREAD EASTWARD INTO WESTERN KANSAS TUESDAY NIGHT BRINGING ADDITIONAL RAINFALL TO PORTIONS OF WESTERN KANSAS. DRIER CONDITIONS ARE THEN EXPECTED TOWARD THE END OF THE WEEK AS THE UPPER LEVEL RIDGE IN EAST TEXAS BEGINS TO BUILD SLIGHTLY NORTHWARD AS IT SHIFTS BACK TO THE WEST INTO THE SOUTH PLAINS. SEASONAL TEMPERATURES CAN BE EXPECTED MONDAY AS ANOTHER WEAK COLD FRONT PUSHES SOUTHWARD THROUGH WESTERN KANSAS. HIGHS ARE EXPECTED UP INTO THE LOWER TO MID 90S(F) ACROSS MUCH OF THE AREA MONDAY AFTERNOON. SLIGHTLY COOLER AIR WILL FILTER DOWN INTO WESTERN KANSAS TUESDAY LOWERING HIGH TEMPERATURES DOWN INTO THE MID TO UPPER 80S(F) TUESDAY AFTERNOON. UPPER LEVEL RIDGING BUILDING BACK INTO THE WESTERN HIGH PLAINS WILL ALLOW HIGHS TO CLIMB BACK UP INTO THE 90S(F) WEDNESDAY. MUCH WARMER TEMPERATURES WILL RETURN TOWARD THE END OF THE WEEK AS THE UPPER LEVEL RIDGING MENTIONED EARLIER BUILDS BACK INTO THE WESTERN HIGH PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1214 PM CDT SUN JUL 19 2015 A FRONT WILL BE STALLED OUT ACROSS WESTERN KANSAS THROUGH THE PERIOD, RESULTING IN LIGHT (10 KTS OR LESS) NORTHEAST WINDS AT KHYS AND LIGHT SOUTHEAST WINDS AT KDDC AND KGCK. THUNDERSTORMS MAY AFFECT THE TAF SITES AFTER 00Z, AND THESE COULD DRAMATICALLY ALTER THE WINDS LOCALLY. THERE IS A GOOD CHANCE THAT THUNDERSTORMS WILL AFFECT KHYS BETWEEN 03 AND 12Z. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 94 69 92 68 / 20 40 20 40 GCK 92 68 91 67 / 20 50 20 40 EHA 93 68 91 66 / 30 40 20 40 LBL 94 70 91 69 / 20 30 20 50 HYS 90 68 90 69 / 20 70 50 20 P28 100 72 94 71 / 20 40 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...JJOHNSON AVIATION...FINCH
Hazardous weather outlook, Jul 19, 4:17 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 417 AM CDT SUN JUL 19 2015 KSZ030-031-043>046-061>066-074>081-084>090-200930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 417 AM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL AND PORTIONS OF SOUTHWEST AND CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL, DAMAGING WINDS IN EXCESS OF 60 MPH, AND LOCALIZED FLOODING. AN ISOLATED TORNADO CANNOT BE RULED OUT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY. THE PRIMARY THREAT FOR STORMS MONDAY IS EXPECTED TO BE DAMAGING WINDS AND UP TO QUARTER SIZE HAIL. ALTHOUGH THE POTENTIAL FOR SEVERE WEATHER IS UNCERTAIN TUESDAY AND WEDNESDAY, THE CHANCE FOR HEAVY RAINFALL EXISTS WITH THE STRONGEST STORMS, POTENTIALLY CAUSING LOCALIZED FLOODING. HAZARDS WEATHER RISK... MONDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...MAINLY WEST OF A HAYS TO MEADE LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:54 PM CDT | Special Weather Statement | DDC | Seward | 51 min |
| Jul 18, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 44 min |
| Jul 18, 8:59 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 46 min |
| Jul 18, 9:40 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 37 min |
| Jul 18, 10:57 PM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Jul 18, 11:27 PM CDT | Special Weather Statement | DDC | Seward | 48 min |
| Jul 19, 12:39 AM CDT | Special Weather Statement | DDC | Scott | 66 min |
| Jul 19, 1:09 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 66 min |
| Jul 19, 2:07 AM CDT | Special Weather Statement | DDC | Lane | 38 min |
| Jul 19, 2:31 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 59 min |
| Jul 19, 2:56 AM CDT | Special Weather Statement | DDC | Ellis | 49 min |
| Jul 19, 3:30 AM CDT | Special Weather Statement | DDC | Rush | 30 min |
Nearby
Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.